Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Jackson, KY

April 11, 20085 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 11, 2008, 3:51 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 3:51 PM EDT (19:51 UTC)
Expired
Apr 11, 2008, 6:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 111954
FFWJKL
KYC051-109-125-147-199-112245-
/O.NEW.KJKL.FF.W.0008.080411T1951Z-080411T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 645 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE INDICATED THUNDERSTORMS
  CAPABLE OF PRODUCING FLASH FLOODING ACROSS THE WARNED AREA.
  FLASH FLOODING HAS ALREADY BEEN REPORTED NORTHWEST OF LONDON ON
  PITTSBURG SCHOOL ROAD AND SLATE LICK ROAD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF HUXLEY...ANNVILLE...LONDON...MANCHESTER...ADD...
  THOMAS AND HIGH KNOB.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3686 8443 3704 8443 3731 8415 3734 8377
      3723 8352 3721 8352 3694 8424 3696 8428
      3695 8430 3693 8432 3691 8432
TIME...MOT...LOC 1951Z 180DEG 0KT 3695 8432

$$

GEOGERIAN
2 follow-up statements
000 
WGUS73 KJKL 112108
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT FRI APR 11 2008

KYC051-109-125-147-199-112245-
/O.CON.KJKL.FF.W.0008.000000T0000Z-080411T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-PULASKI KY-CLAY KY-LAUREL KY-MCCREARY KY-
506 PM EDT FRI APR 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN MCCREARY...LAUREL...NORTHERN CLAY...EAST CENTRAL PULASKI
AND SOUTHEASTERN JACKSON COUNTIES...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL 
MOVING REPEATEDLY ACROSS THE SAME LOCATIONS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3686 8443 3704 8443 3731 8415 3734 8377
      3723 8352 3721 8352 3694 8424 3696 8428
      3695 8430 3693 8432 3691 8432
TIME...MOT...LOC 2106Z 180DEG 0KT 3695 8432

$$

GEOGERIAN
000 
WGUS73 KJKL 112241
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT FRI APR 11 2008

KYC051-109-125-147-199-112248-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-080411T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-PULASKI KY-CLAY KY-LAUREL KY-MCCREARY KY-
640 PM EDT FRI APR 11 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR NORTHEASTERN
MCCREARY...LAUREL...NORTHERN CLAY...EAST CENTRAL PULASKI AND
SOUTHEASTERN JACKSON COUNTIES...

THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA...HOWEVER A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL 
CONTINUE TO LINGER THROUGH 9 PM THIS EVENING. THIS WILL KEEP A 
THREAT OF ISOLATED NUISANCE FLOODING IN LOW LYING AREAS THROUGH 9 PM 
THIS EVENING. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3686 8443 3704 8443 3731 8415 3734 8377
      3723 8352 3721 8352 3694 8424 3696 8428
      3695 8430 3693 8432 3691 8432
TIME...MOT...LOC 2238Z 180DEG 0KT 3695 8432

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:04 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 11, 3:04 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT FRI APR 11 2008

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

ONGOING SEVERE WEATHER ACROSS THE AREA. TORNADO WATCH IN EFFECT UNTIL
6 PM FOR A GOOD PORTION OF THE AREA. INSTABILITY CONTINUES SPREAD
NORTHEAST ACROSS THE AREA...ALTHOUGH BEST INSTABILITY IS IN THE
SOUTHERN AND SOUTHWESTERN PORTION OF THE CWA ATTM. MUCAPES 500-750
J/KG IN SOUTHERN KENTUCKY...WITH LI/S DOWN TO -2. WILL CONTINUE TO
MONITOR FOR ANY WATCH EXTENSIONS. STILL GOOD SHEAR ENHANCING THE
TORNADO THREAT. RUC SHOWS INSTABILITY CONTINUING TO INCREASE IN THE
EAST LATE THIS AFTN AND EVE AHEAD OF THE FRONT. EXPECT A LOCALLY
HEAVY RAIN THREAT AS WELL...AND WILL CONTINUE TO MENTION IN HWO AND
FORECAST. THE COLD FRONT WILL PASS THROUGH THIS EVENING...WITH
CLEARING BEHIND IT.

A SURFACE AND H5 TROF DROPS SOUTH SATURDAY AND SUNDAY. THIS WILL
BRING A CHANCE OF SHOWERS LATER SATURDAY AFTERNOON...WITH THE BEST
CHANCE PICKING UP SATURDAY NIGHT AND SUNDAY. ENOUGH COLD AIR WORKS IN
TO AT LEAST CAUSE SOME SNOW TO MIX IN WITH THE RAIN...ALTHOUGH WOULD
NOT BE SURPRISED TO SEE PERIODS OF ALL SNOW SHOWERS. HIGHER TERRAIN
LOCATIONS WILL SEE PREDOMINANTLY SNOW LATE SATURDAY NIGHT INTO
SUNDAY. COULD BE SOME LIGHT ACCUMULATIONS...MAINLY IN HIGHER TERRAIN.
PRECIP BEGINS TO TAPERS OFF LATER SUNDAY NIGHT AS MOISTURE BEGINS TO
PULL OUT...AND H5 TROF AXIS BEGINS TO SHIFT EAST.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

AN EXITING H5 TROF WILL KEEP A CHANCE OF RAIN OR SNOW SHOWERS AT THE
START OF THE EXTENDED PERIOD ON MONDAY. ANY QPF SHOULD BE VERY LIGHT
HOWEVER. HIGH PRESSURE BUILDS IN FROM THE OHIO TO THE MISSISSIPPI
VALLEY AREA THROUGH MIDWEEK...BRINGING MOSTLY CLEAR SKIES...DRY
WEATHER...AND A GRADUAL WARM UP. AS THE HIGH SHIFTS TO OUR SOUTHEAST
THURSDAY AND FRIDAY...EXPECT TEMPERATURES TO RETURN TO ABOVE NORMAL
LEVELS WITH SOUTHERLY FLOW. WILL KEEP THE FORECAST DRY MONDAY NIGHT
THROUGH FRIDAY...WITH RIDGING AT THE SURFACE AND UPPER LEVELS.
RIDGING BEGINS TO BREAK DOWN SOME BY FRIDAY...WITH A FEW MORE CLOUDS
MOVING IN AHEAD OF THE NEXT SYSTEM...HOWEVER ANY PRECIP SHOULD
REMAIN WELL TO THE NORTHWEST OF THE AREA. STILL A POTENTIAL FOR A
FROST OR FREEZE MONDAY AND TUESDAY NIGHTS.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONT WAS APPROACHING THE REGION WITH THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SHOULD SEE MVFR CONDITIONS WITH TEMPO IFR AT TAF
SITES DURING THUNDERSTORMS. SOME STORMS MAY BE SEVERE THROUGH THIS
EVENING. SEVERE STORM WILL PASS NEAR SME AND LOZ BETWEEN 18 AND
1930Z. FRONT SHOULD PASS THROUGH BY THIS EVENING...WITH VFR
CONDITIONS RETURNING OVERNIGHT AS CLOUDS SCATTER OUT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT FRI APR 11 2008

KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
134 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME
AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS
WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON...
BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
134 PM EDT FRI APR 11 2008

...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS
TODAY AND THIS EVENING AS WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE
HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

ABE/WJM

In the hours before

Special weather statement, Apr 11, 11:47 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT FRI APR 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1147 AM EDT FRI APR 11 2008

...STRONG COLD FRONT TO BRING GUSTY WINDS AND THE THREAT OF SEVERE
STORMS THIS AFTERNOON AND THIS EVENING...

A COLD FRONT WILL MOVE ACROSS KENTUCKY THIS AFTERNOON AND EVENING.
THUNDERSTORMS ONGOING OVER CENTRAL KENTUCKY EARLY THIS AFTERNOON...WELL
IN ADVANCE OF THE FRONT...WILL MOVE EASTWARD INTO THE AREA LATER THIS
AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING
WINDS AND LARGE HAIL...CONTINUES TO EXIST DURING THIS PERIOD. THE
RISK FOR SEVERE WEATHER IS ONLY SLIGHT AT THIS TIME...HOWEVER RESIDENTS
OF EASTERN KENTUCKY ARE ADVISED TO KEEP ABREAST OF THE LATEST
FORECAST INFORMATION THROUGH THE DAY TODAY FOR ANY CHANGES OR UPDATES
ON THIS DEVELOPING SITUATION.

ADDITIONALLY...GUSTY WINDS OF 30 TO 35 MPH ARE EXPECTED THIS
AFTERNOON OUTSIDE OF ANY THUNDERSTORM ACTIVITY. SUCH WINDS WILL
LIKELY CAUSE A ROUGH CHOP ON AREA LAKES AND BOATERS ARE URGED TO USE
CAUTION. A LAKE WIND ADVISORY MAY BE NEEDED LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

ABE/GEOGERIAN
Local storm report, Apr 11, 2:13 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             2 NNW MONTICELLO        36.87N 84.86W
04/11/2008  E0.75 INCH       WAYNE              KY   EMERGENCY MNGR

            PENNY SIZED HAIL WAS REPORTED ON HIGHWAY 789.

&&
Local storm report, Apr 11, 2:27 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             BURNSIDE                36.99N 84.60W
04/11/2008  E0.88 INCH       PULASKI            KY   PUBLIC

&&
Local storm report, Apr 11, 2:46 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TORNADO          PARNELL                 36.87N 84.95W
04/11/2008                   WAYNE              KY   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTS TRAILER WAS COMPLETELY DESTROYED
            WITH DEBRIS SCATTERED.

&&

TJOHNSTO
Special weather statement, Apr 11, 2:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT FRI APR 11 2008

KYZ058>060-069-106-108-111-111930-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-JACKSON-
253 PM EDT FRI APR 11 2008

...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND SOUTHEASTERN
MENIFEE AND SOUTHEASTERN POWELL AND WOLFE AND SOUTHEASTERN ESTILL AND
LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 330 PM EDT FRIDAY
AFTERNOON...

AT 253 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
FOXTOWN...MOVING NORTHEAST AT 53 MPH.

THIS STORM WILL BE NEAR EVELYN AROUND 300 PM EDT...WILLOW SHOALS
AROUND 305 PM EDT...FIXER AROUND 310 PM EDT...ZOE AROUND 315 PM
EDT...BOOTH AROUND 320 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 11, 3:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 N MANCHESTER          37.21N 83.77W
04/11/2008                   CLAY               KY   COUNTY OFFICIAL

            HIGHWAY 11 IS BLOCKED BY A HOUSE AND BARN. REPORTED BY
            THE SCHOOL BUS GARAGE.

&&

TJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 11, 2:00 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne30 min
Apr 11, 2:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more48 min
Apr 11, 3:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more41 min
Apr 11, 3:28 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry32 min
Apr 11, 3:56 PM EDTTornado WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more34 min
Apr 11, 4:20 PM EDTTornado WarningJKLFloyd, Knott, Letcher, Martin, Pike40 min
Apr 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPike33 min
Apr 11, 5:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more32 min
Apr 11, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more31 min

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.